Alert archive / Idaho / Wind Advisories in 2023
Wind Advisory 7, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 1, 2023, 2:33 AM MDT for 6 counties in Idaho. It took effect at Apr 1, 2023, 1:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2023, 2:33 AM MDT (08:33 UTC)
- In effect from
- Apr 1, 2023, 1:00 PM MDT
- Expired
- Apr 1, 2023, 10:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 80 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.6 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
716 WWUS75 KPIH 010833 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 233 AM MDT Sat Apr 1 2023 IDZ052-053-020400- /O.NEW.KPIH.WI.Y.0007.230401T1900Z-230402T0400Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 233 AM MDT Sat Apr 1 2023 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 35 mph with gusts up to 45 mph expected. * WHERE...The Arco Desert and the upper Snake River plain, including the cites of Idaho Falls and Rexburg, and the towns of Mud Lake, Terreton, and Saint Anthony. Affected areas also include the Idaho National Laboratory property and portions of Craters of the Moon National Monument. * WHEN...From 1 PM this afternoon to 10 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && Messick $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 31, 2:00 PM MDT, 12 hours 33 minutes earlier.
Area forecast discussion, Mar 31, 2:00 PM MDT, 12 hours 33 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 200 PM MDT Fri Mar 31 2023 .SHORT TERM...Tonight through Saturday night. Should be relatively quiet early tonight with lingering rain and snow showers through sunset. Precipitation from the next system will overspread the region after midnight and winter weather advisories are in effect for a large portion of the central mountains and eastern highlands. Generally a 60 to 90 percent chance of 6 inches in the advisory areas and only a very small portion at extremely high elevations with a 50 percent chance of a foot. Most areas at less than 10 percent chance. Snow levels rise to 5500 feet by Saturday and the Snake Plain and Magic Valley should see mainly rain until the cold front passes and snow levels drop to valley floors again Sunday evening. But well under an inch expected in the valley. Southeast mountains not in advisory and generally 2 to 4 inches will fall there with locally higher amounts in Bear River Range. Expect gusty winds with the system with wind gusts of 30 to 40 mph expected in the advisory area causing blowing snow with localized 50 mph gusts as well. Ahead of front highs Saturday will get well into the 40s in the Snake Plain with mostly 30s in the mountains. Will start to turn much colder again Sunday night with lows in the central mountains and Upper Snake highlands back in the low teens and even some single digits. Cloud cover will keep more southern parts near normal. GK .LONG TERM...Sunday through Friday. Models remain steadfast on their depiction of the forecast for the upcoming week with a potent upper trough forecast to dig into the region bringing January-like weather for eastern Idaho to start the month of April. Sunday will feature continued breezy conditions across the Upper Snake and into the eastern Highlands but not quite to the extent that we will see on Saturday. Monday as the trough digs down, winds will lessen but temperatures will remain well below normal, and continue through much of the week, with snow chances in the forecast basically continuously into at least Wednesday. Precip chances look to begin to taper off a bit as we get into Thu and more so Friday as models attempt to allow a ridge of high pressure to build over the area allowing for things to dry out and warm up. We'll have to see if this materializes in the end, but confidence is beginning to increase on a warmup for next weekend and into the following week. Stay tuned. McKaughan && Aviation...Winds remain breezy at KPIH, KIDA and KBYI this afternoon and this will continue through the evening hours and taper off a bit overnight but ramp up once again during the day on Saturday. Afternoon satellite imagery shows a bit of clearing in the Snake Plain which may allow for some occasional breaks to VFR cigs at the aforementioned terminals but MVFR will likely continue for a few more hours before perhaps a reprieve to CIGS closer to 5 kft later in the day and into the evening. KSUN should remain VFR until overnight when some light snow could push in while KDIJ will continue to see occasional snow showers that may bring some occasional MVFR/IFR reductions. && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from midnight tonight to 6 AM MDT Sunday for IDZ064>067-071>074. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 2:43 AM MDT | Winter Storm Watch | PIH | Bear Lake, Caribou, Franklin | 24 hr |
| Apr 1, 2:43 AM MDT | Winter Storm Warning | PIH | Bonneville, Butte, Clark, Fremont, Madison, Teton | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.